Alert archive / Tennessee / Freeze Warnings in 2014

Freeze Warning 2, NWS Morristown, TN

March 25, 201421 counties in Tennessee

NWS Morristown, TN issued this freeze warning at Mar 25, 2014, 4:05 AM EDT for 21 counties in Tennessee. It took effect at Mar 26, 2014, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2014, 4:05 AM EDT (08:05 UTC)
In effect from
Mar 26, 2014, 12:00 AM EDT
Expired
Mar 26, 2014, 10:03 AM EDT
In force
10 hr
Issued by
NWS Morristown, TN
All 21 counties

Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Cocke County, TN, Grainger County, TN, Hamblen County, TN, Hamilton County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Sequatchie County, TN, Sevier County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 99 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2470 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WWUS74 KMRX 250805
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
405 AM EDT TUE MAR 25 2014

...HARD FREEZE EXPECTED LATE TONIGHT AND WEDNESDAY MORNING...

.A LARGE DOME OF ARCTIC HIGH PRESSURE WILL SETTLE OVER THE
TENNESSEE RIVER VALLEY TUESDAY NIGHT...BRINGING EXCELLENT
RADIATIONAL COOLING CONDITIONS WITH CLEAR SKIES AND LIGHT WINDS.
TEMPERATURES BY WEDNESDAY MORNING WILL BE BETWEEN 15 AND
20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR.

TNZ036>040-067>071-073-081>086-098>101-251930-
/O.UPG.KMRX.FZ.A.0002.140326T0400Z-140326T1400Z/
/O.NEW.KMRX.FZ.W.0002.140326T0400Z-140326T1400Z/
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...
CHATTANOOGA...CLEVELAND...BENTON
405 AM EDT TUE MAR 25 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT
TO 10 AM EDT /9 AM CDT/ WEDNESDAY FOR THE SOUTHERN AND CENTRAL
VALLEY COUNTIES OF EAST TENNESSEE...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 10 AM EDT /9 AM CDT/ WEDNESDAY. THE FREEZE WATCH IS NO
LONGER IN EFFECT. 

* EVENT...TEMPERATURES IN THE 20S.

* TIMING...BEGINNING AFTER MIDNIGHT ON TUESDAY NIGHT...AND 
  CONTINUING UNTIL MID MORNING ON WEDNESDAY. 

* IMPACTS...THESE CONDITIONS COULD KILL CROPS AND OTHER 
  SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
PEOPLE WITH SENSITIVE PLANTS SHOULD BEGIN PREPARATIONS NOW.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TG
6 follow-up statements
522 
WWUS74 KMRX 251455
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1055 AM EDT TUE MAR 25 2014

...HARD FREEZE EXPECTED LATE TONIGHT AND WEDNESDAY MORNING...

.A LARGE DOME OF ARCTIC HIGH PRESSURE WILL SETTLE OVER THE
TENNESSEE RIVER VALLEY TUESDAY NIGHT...BRINGING EXCELLENT
RADIATIONAL COOLING CONDITIONS WITH CLEAR SKIES AND LIGHT WINDS.
TEMPERATURES BY WEDNESDAY MORNING WILL BE BETWEEN 15 AND
20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR.

TNZ036>040-067>071-073-081>086-098>101-252300-
/O.CON.KMRX.FZ.W.0002.140326T0400Z-140326T1400Z/
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...
CHATTANOOGA...CLEVELAND...BENTON
1055 AM EDT TUE MAR 25 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 10 AM EDT /9 AM CDT/ WEDNESDAY...

* EVENT...TEMPERATURES IN THE 20S.

* TIMING...BEGINNING AFTER MIDNIGHT ON TUESDAY NIGHT...AND
  CONTINUING UNTIL MID MORNING ON WEDNESDAY. TEMPERATURES WILL BE
  AT OR BELOW FREEZING FOR 4 TO 6 HOURS.

* IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING
  THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO TAKE
  PRE-CAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE PLANTS WILL
  NEED TO BE COVERED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$
338 
WWUS74 KMRX 251925
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 PM EDT TUE MAR 25 2014

...HARD FREEZE EXPECTED LATE TONIGHT AND WEDNESDAY MORNING...

.A LARGE DOME OF ARCTIC HIGH PRESSURE WILL SETTLE OVER THE
TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS TONIGHT...BRINGING
EXCELLENT RADIATIONAL COOLING CONDITIONS WITH CLEARING SKIES AND
LIGHT WINDS. TEMPERATURES BY WEDNESDAY MORNING WILL BE BETWEEN 15
AND 20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR.

TNZ036>040-067>071-073-081>086-098>101-260330-
/O.CON.KMRX.FZ.W.0002.140326T0400Z-140326T1400Z/
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...
CHATTANOOGA...CLEVELAND...BENTON
325 PM EDT TUE MAR 25 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 10 AM EDT /9 AM CDT/ WEDNESDAY...

* EVENT...TEMPERATURES IN THE 20S.

* TIMING...BEGINNING AFTER MIDNIGHT TONIGHT...AND CONTINUING UNTIL
  MID MORNING ON WEDNESDAY. TEMPERATURES WILL BE AT OR BELOW
  FREEZING FOR 4 TO 6 HOURS.

* IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING 
  THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO 
  TAKE PRE-CAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE 
  PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$
869 
WWUS74 KMRX 260453
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1253 AM EDT WED MAR 26 2014

...HARD FREEZE THIS WEDNESDAY MORNING...

.A LARGE DOME OF ARCTIC HIGH PRESSURE WILL SETTLE OVER THE
TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS...BRINGING
EXCELLENT RADIATIONAL COOLING CONDITIONS WITH CLEARING SKIES AND
LIGHT WINDS. LOW TEMPERATURES THIS MORNING WILL BE BETWEEN 15 AND
20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR...RESULTING IN A HARD
FREEZE FOR MUCH OF THE REGION.

TNZ036>040-067>071-073-081>086-098>101-261400-
/O.CON.KMRX.FZ.W.0002.000000T0000Z-140326T1400Z/
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-
MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER...
CHATTANOOGA...CLEVELAND...BENTON
1253 AM EDT WED MAR 26 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...

* EVENT...TEMPERATURES IN THE 20S.

* TIMING...CONTINUING UNTIL MID MORNING ON WEDNESDAY. TEMPERATURES
  WILL BE AT OR BELOW FREEZING FOR 6 TO 9 HOURS TOTAL.

* IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING 
  THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO 
  TAKE PRE-CAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE 
  PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TG
705 
WWUS74 KMRX 260723
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
323 AM EDT WED MAR 26 2014

...HARD FREEZE EXPECTED THIS MORNING...AND AGAIN LATER TONIGHT
THROUGH EARLY THURSDAY MORNING...

.A LARGE DOME OF ARCTIC HIGH PRESSURE WILL LINGER OVER THE
TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS...RESULTING IN
MOSTLY CLEAR...CALM AND DRY CONDITIONS. THESE CONDITIONS...ALONG
WITH THE COLD AIR MASS IN PLACE HAS ALLOWED TEMPERATURES TO FALL
OFF RAPIDLY THIS MORNING...RESULTING IN A HARD FREEZE FOR MUCH OF
THE REGION...AS LOWS WILL BE 15 TO 20 DEGREES BELOW NORMAL FOR
THIS TIME OF YEAR. AFTER A VERY CHILLY DAY TODAY...TEMPERATURES
WILL ONCE AGAIN FALL BELOW FREEZING LATER TONIGHT. THOUGH LOWS WILL
BE WARMER THAN THE PREVIOUS NIGHT...READINGS IN THE MID 20S TO
UPPER 20S WILL BE COMMON FOR MUCH OF THE REGION BY EARLY THURSDAY
MORNING.

TNZ036>039-067>071-073-082>086-262100-
/O.NEW.KMRX.FZ.W.0003.140327T0600Z-140327T1300Z/
/O.CON.KMRX.FZ.W.0002.000000T0000Z-140326T1400Z/
ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...MARYVILLE...SEVIERVILLE...PIKEVILLE...DAYTON...
DECATUR...ATHENS...MADISONVILLE
323 AM EDT WED MAR 26 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ THURSDAY. 

* EVENT...TEMPERATURES IN THE LOW TO MID 20S EARLY THIS
  MORNING...AND IN THE MID 20S TO AROUND 30 DEGREES LATER TONIGHT
  AND EARLY THURSDAY MORNING.

* TIMING...INITIAL SUBFREEZING CONDITIONS WILL CONTINUE UNTIL MID
  MORNING ON WEDNESDAY...WHERE TEMPERATURES WILL BE AT OR BELOW
  FREEZING FOR 6 TO 9 HOURS. AN ADDITIONAL PERIOD OF SUBFREEZING
  TEMPERATURES WILL OCCUR LATER TONIGHT AND EARLY THURSDAY
  MORNING...WHERE TEMPERATURES WILL BE AT OR BELOW FREEZING FOR 4
  TO 6 HOURS.

* IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING 
  THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO 
  TAKE PRE-CAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE 
  PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ040-081-098>101-261400-
/O.CON.KMRX.FZ.W.0002.000000T0000Z-140326T1400Z/
NORTHWEST COCKE-SEQUATCHIE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...NEWPORT...DUNLAP...JASPER...
CHATTANOOGA...CLEVELAND...BENTON
323 AM EDT WED MAR 26 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...

* EVENT...TEMPERATURES IN THE 20S.

* TIMING...CONTINUING UNTIL MID MORNING ON WEDNESDAY. 
  TEMPERATURES WILL BE AT OR BELOW FREEZING FOR 6 TO 9 HOURS 
  TOTAL. 

* IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING 
  THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO 
  TAKE PRE-CAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE 
  PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$
128 
WWUS74 KMRX 260736 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
336 AM EDT WED MAR 26 2014

...HARD FREEZE EXPECTED THIS MORNING...AND AGAIN LATER TONIGHT
THROUGH EARLY THURSDAY MORNING...

.A LARGE DOME OF ARCTIC HIGH PRESSURE WILL LINGER OVER THE
TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS...RESULTING IN
MOSTLY CLEAR...CALM AND DRY CONDITIONS. THESE CONDITIONS...ALONG
WITH THE COLD AIR MASS IN PLACE HAS ALLOWED TEMPERATURES TO FALL
OFF RAPIDLY THIS MORNING...RESULTING IN A HARD FREEZE FOR MUCH OF
THE REGION...AS LOWS WILL BE 15 TO 20 DEGREES BELOW NORMAL FOR
THIS TIME OF YEAR. AFTER A VERY CHILLY DAY TODAY...TEMPERATURES
WILL ONCE AGAIN FALL BELOW FREEZING LATER TONIGHT. THOUGH LOWS
WILL BE WARMER THAN THE PREVIOUS NIGHT...READINGS IN THE MID 20S
TO UPPER 20S WILL BE COMMON FOR MUCH OF THE REGION BY EARLY
THURSDAY MORNING.

TNZ040-261545-
/O.EXA.KMRX.FZ.W.0003.140327T0600Z-140327T1300Z/
/O.CON.KMRX.FZ.W.0002.000000T0000Z-140326T1400Z/
NORTHWEST COCKE-
INCLUDING THE CITY OF...NEWPORT
336 AM EDT WED MAR 26 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. 

* EVENT...TEMPERATURES IN THE LOW TO MID 20S EARLY THIS 
  MORNING...AND IN THE MID 20S TO AROUND 30 DEGREES LATER 
  TONIGHT AND EARLY THURSDAY MORNING. 

* TIMING...INITIAL SUBFREEZING CONDITIONS WILL CONTINUE UNTIL 
  MID MORNING ON WEDNESDAY...WHERE TEMPERATURES WILL BE AT OR 
  BELOW FREEZING FOR 6 TO 9 HOURS. AN ADDITIONAL PERIOD OF 
  SUBFREEZING TEMPERATURES WILL OCCUR LATER TONIGHT AND EARLY 
  THURSDAY MORNING...WHERE TEMPERATURES WILL BE AT OR BELOW 
  FREEZING FOR 4 TO 6 HOURS. 

* IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING 
  THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO 
  TAKE PRE-CAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE 
  PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ036>039-067>071-073-082>086-261545-
/O.CON.KMRX.FZ.W.0002.000000T0000Z-140326T1400Z/
/O.CON.KMRX.FZ.W.0003.140327T0600Z-140327T1300Z/
ANDERSON-UNION-GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...MARYVILLE...SEVIERVILLE...PIKEVILLE...DAYTON...
DECATUR...ATHENS...MADISONVILLE
336 AM EDT WED MAR 26 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ THURSDAY...

* EVENT...TEMPERATURES IN THE LOW TO MID 20S EARLY THIS 
  MORNING...AND IN THE MID 20S TO AROUND 30 DEGREES LATER 
  TONIGHT AND EARLY THURSDAY MORNING. 

* TIMING...INITIAL SUBFREEZING CONDITIONS WILL CONTINUE UNTIL 
  MID MORNING ON WEDNESDAY...WHERE TEMPERATURES WILL BE AT OR 
  BELOW FREEZING FOR 6 TO 9 HOURS. AN ADDITIONAL PERIOD OF 
  SUBFREEZING TEMPERATURES WILL OCCUR LATER TONIGHT AND EARLY 
  THURSDAY MORNING...WHERE TEMPERATURES WILL BE AT OR BELOW 
  FREEZING FOR 4 TO 6 HOURS. 

* IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING 
  THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO 
  TAKE PRE-CAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE 
  PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ081-098>101-261400-
/O.CON.KMRX.FZ.W.0002.000000T0000Z-140326T1400Z/
SEQUATCHIE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...DUNLAP...JASPER...CHATTANOOGA...
CLEVELAND...BENTON
336 AM EDT WED MAR 26 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/
THIS MORNING...

* EVENT...TEMPERATURES IN THE 20S.

* TIMING...CONTINUING UNTIL MID MORNING ON WEDNESDAY. 
  TEMPERATURES WILL BE AT OR BELOW FREEZING FOR 6 TO 9 HOURS 
  TOTAL. 

* IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING 
  THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO 
  TAKE PRE-CAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE 
  PLANTS WILL NEED TO BE COVERED OR BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

AMP/TG
050 
WWUS74 KMRX 261403
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1003 AM EDT WED MAR 26 2014

...FREEZING TEMPERATURES EXPECTED AGAIN LATE TONIGHT INTO THURSDAY
MORNING...

.A LARGE DOME OF ARCTIC HIGH PRESSURE WILL LINGER OVER THE
SOUTHERN APPALACHIAN REGION TONIGHT AND THURSDAY...BRINGING MOSTLY
CLEAR SKIES AND LIGHT WINDS. THESE CONDITIONS WILL CREATE
UNSEASONABLY COLD TEMPERATURES AGAIN LATE TONIGHT INTO THURSDAY
MORNING.


TNZ036>040-067>071-073-082>086-262300-
/O.CAN.KMRX.FZ.W.0002.000000T0000Z-140326T1400Z/
/O.CON.KMRX.FZ.W.0003.140327T0600Z-140327T1300Z/
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...
KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...PIKEVILLE...
DAYTON...DECATUR...ATHENS...MADISONVILLE
1003 AM EDT WED MAR 26 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN CONTINUES THE FREEZE
WARNING FOR LATE TONIGHT INTO THURSDAY MORNING.

* EVENT...TEMPERATURES IN THE UPPER 20S TO LOWER 30S.

* TIMING...BEGINNING AFTER MIDNIGHT TONIGHT...AND CONTINUING
  THROUGH MID MORNING ON THURSDAY.

* IMPACTS...AREA FRUIT TREES ARE BLOOMING ACROSS THE AREA MAKING
  THEM SUSCEPTIBLE TO FREEZE DAMAGE. AREA GROWERS WILL NEED TO TAKE
  PRECAUTIONS TO PREVENT DAMAGE. ALSO...ANY VEGETABLE PLANTS WILL
  NEED TO BE COVERED OR BROUGHT INDOORS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ081-098>101-261515-
/O.CAN.KMRX.FZ.W.0002.000000T0000Z-140326T1400Z/
SEQUATCHIE-MARION-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...DUNLAP...JASPER...CHATTANOOGA...
CLEVELAND...BENTON
1003 AM EDT WED MAR 26 2014

...FREEZE WARNING HAS EXPIRED...

SUNNY SKIES WILL BRING A WARMING TREND OVER THE NEXT FEW DAYS.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Mar 25, 3:24 AM EDT, 41 minutes earlier.

Area forecast discussion, Mar 25, 3:24 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
324 AM EDT TUE MAR 25 2014

.SHORT TERM...(TODAY AND TONIGHT)...SHORTWAVE TROUGH IS APPROACHING
WESTERN PARTS OF THE FORECAST AREA WITH LIFT DEVELOPING...SPREADING
LIGHT PRECIPITATION ACROSS THE CUMBERLAND PLATEAU INTO THE VALLEY
COUNTIES JUST NOW. HOWEVER...SURFACE DEW POINT TEMPS CONTINUED TO
RUN MUCH LOWER THAN MOS GUIDANCE. THIS AIRMASS IN PLACE IS QUITE
DRY SO MUCH OF THE RADAR ECHOES ARE STILL EVAPORATING BEFORE
REACHING THE SURFACE. THIS MAKES THE LATEST HEAVIER QPF FOR TODAY
QUESTIONABLE...SO I STUCK WITH LIQUID AMOUNTS AROUND 1/10 OR LESS
FROM 12Z TO 18Z...THEN 0.05 OR LESS FROM 18Z TO 00Z.

OTHERWISE...PREVIOUS SNOW AMOUNTS AND ADVISORY AREAS LOOKED GOOD
OVERALL. I DID ADD WISE AND SCOTT COUNTIES OF SW VA INTO THE NRN
MOST WINTER WEATHER ADVISORY AND EXTENDED THAT ONE OUT TO 21Z
TODAY. SOME WRAP AROUND MOISTURE IS INDICATED WITH MOISTURE RUNNING
UP TO 600 MBS OR SO INTO THE AFTERNOON...PLUS SOME 20 KNOTS OR SO
OF UPSLOPE LOW LEVEL FLOW. NOT MUCH CHANGE IN GENERAL ELSEWHERE.
UNDERCUT MOS MAX TEMPS BY SEVERAL DEGREES DUE TO STRONG COLD AIR
ADVECTION THIS AFTERNOON.

FOR TONIGHT...CLEAR OR DECREASING CLOUDS AND VERY COLD FOR LATE
MARCH...TEENS TO MID 20S. THUS...UPGRADED THE FREEZE WATCH AREAS TO
A FREEZE WARNING. UPDATED WSW AND NPW PRODUCTS TO FOLLOW.

.LONG TERM.../WEDNESDAY THOUGH MONDAY/...IN WAKE OF THE FRONTAL
SYSTEM THAT WILL PASS THROUGH THE REGION ON TUESDAY...A RIDGE OF
HIGH PRESSURE WILL QUICKLY BUILD INTO THE REGION AND NORTHWESTERLY
WINDS WILL REINFORCE A DOME OF COLD AIR...RESULTING IN HIGHS AND
LOWS RUNNING SEVERAL DEGREES BELOW SEASONABLE NORMS. THE HIGH ON
WEDNESDAY WILL STRUGGLE TO CLIMB OUT OF THE LOW TO MID 40S IN MOST
LOCATIONS...WITH LOWS BOTTOMING OUT IN THE 20S ONCE AGAIN IN MANY
AREAS DESPITE THE AMPLE SUNSHINE. ADDITIONALLY...THE DRY AIR WILL
ALSO LEAD TO RH VALUES PLUMMETING TO 20 TO 30 PERCENT IN THE
AFTERNOON. WINDS WILL QUICKLY SHIFT TO THE SOUTH ON THURSDAY AHEAD
OF THE NEXT FRONTAL SYSTEM HOWEVER...WHICH WILL QUICKLY PUSH HIGHS
BACK INTO THE 60S AND INCREASE GULF MOISTURE ACROSS THE AREA. THIS
WILL SET THE STAGE FOR SHOWERS AND THUNDERSTORMS MOVING INTO THE
REGION THURSDAY NIGHT AND ESPECIALLY FRIDAY INTO FRIDAY NIGHT AS
THE FRONT MOVES THROUGH THE AREA. AFTER A SLIGHTLY COOLER DAY ON
SATURDAY...A HIGH PRESSURE RIDGE WILL QUICKLY BUILD IN FOR SUNDAY
AND MONDAY...PROMOTING MOSTLY CLEAR AND DRY CONDITIONS. HIGHS WILL
CLIMB WELL INTO THE UPPER 60S AND LOWER 70S BY EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             49  26  50  32 /  10   0   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  44  22  46  30 /  40  10   0   0
OAK RIDGE, TN                       45  22  46  30 /  40  10   0   0
TRI CITIES AIRPORT, TN              40  19  41  24 /  80  40   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY UNTIL 8 AM EDT THIS MORNING FOR CHEROKEE-
     CLAY.

TN...WINTER WEATHER ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     NORTHWEST CARTER-NORTHWEST GREENE-SULLIVAN-WASHINGTON TN.

     FREEZE WARNING FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM
     EDT /9 AM CDT/ WEDNESDAY FOR ANDERSON-BLEDSOE-BRADLEY-
     GRAINGER-HAMBLEN-HAMILTON-JEFFERSON-KNOX-LOUDON-MARION-
     MCMINN-MEIGS-NW BLOUNT-NORTH SEVIER-NORTHWEST COCKE-
     NORTHWEST MONROE-RHEA-ROANE-SEQUATCHIE-UNION-WEST POLK.

     WINTER WEATHER ADVISORY UNTIL 8 PM EDT THIS EVENING FOR BLOUNT
     SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-SEVIER SMOKY
     MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-UNICOI.

     WINTER WEATHER ADVISORY UNTIL 8 AM EDT THIS MORNING FOR
     SOUTHEAST MONROE.

VA...WINTER WEATHER ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     RUSSELL-SCOTT-WASHINGTON-WISE.

&&

TG/AMP
Hazardous weather outlook, Mar 24, 3:28 PM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
328 PM EDT MON MAR 24 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-251930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
328 PM EDT MON MAR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT AND TUESDAY...

SNOW WILL DEVELOP ACROSS SOUTHWESTERN VIRGINIA AND NORTHEAST
TENNESSEE LATE TONIGHT...WITH SNOW ACCUMULATION UP TO 3 INCHES
POSSIBLE OVER THE HIGHER TERRAIN AREAS. SNOW ACCUMULATIONS UP TO 1
INCH ACROSS THE TRI-CITIES...MAINLY ACROSS GRASSY AND ELEVATED
SURFACES.

RAIN AND SNOW WILL CONTINUE OVER THE HIGHER ELEVATIONS OF
NORTHEAST TENNESSEE AND THE SMOKY MOUNTAINS...AND SOUTHWEST
VIRGINIA TUESDAY AND TUESDAY EVENING. LIGHT SNOWFALL ACCUMULATIONS
TOTALING UP TO 2 INCHES ARE POSSIBLE OVER THE HIGHEST ELEVATIONS
...POSSIBLY LOCALLY UP TO 4 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

EARLY WEDNESDAY AND THURSDAY MORNINGS BELOW FREEZING TEMPERATURES
WILL PLACE BLOOMING FRUIT TREES...UNCOVERED VEGETABLE PLANTS AND
OTHER NEWLY GROWING VEGETATION AT RISK FOR DAMAGE FROM FROST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Freeze Warnings in Tennessee, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.